Alert archive / Florida / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 174, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 13, 2003, 5:14 PM EDT for Duval County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2003, 5:14 PM EDT (21:14 UTC)
- Expired
- Jun 13, 2003, 5:45 PM EDT
- In force
- 31 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Duval County, FL
The radar
The Jacksonville radar (KJAX), 5 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.2 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 852 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 795 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 132114 SVRJAX FLC031-132145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 514 PM EDT FRI JUN 13 2003 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH DUVAL COUNTY IN NORTHEAST FLORIDA * UNTIL 545 PM EDT * AT 514 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS OVER OCEANWAY...OR ABOUT 4 MILES EAST OF JACKSONVILLE INTERNATIONAL...MOVING NORTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN IN RURAL AREAS OF DUVAL COUNTY. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS. LAT...LON 3054 8175 3037 8169 3037 8151 3053 8157 $$ SHASHY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:25 PM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jun 13, 2:25 PM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 225 PM EDT FRI JUN 13 2003 CONVECTION BEGAN FIRING BY NOON ACROSS THE WESTERN COUNTIES AS A RESULT OF VORTICITY ADVECTION FROM THE DISTURBANCE ALOFT OVER THE PANHANDLE. THIS ACTIVITY WILL BE INTERACTING WITH THE SEABREEZE CONVECTION THAT IS YET TO DEVELOP AND WILL CONTINUE WELL INTO THE EVENING. RAIN COOLED AIR HELPED TO LOWER THE MIN TEMPS LAST NIGHT ACROSS THE AREA OF INITIAL DEVELOPMENT. WILL GO WITH THE LOWER GUIDANCE FOR TONIGHT. OTHERWISE THERE IS LITTLE CHANGE IN TEMPS IN SIGHT. WEAK DISTURBANCES WILL CONTINUE TO DISRUPT THE MID/UPPER LEVEL FLOW THROUGH THE WEEKEND AND WILL KEEP POPS ABOVE GUIDANCE IN THE GOOD CHANCE TO LIKELY CATEGORIES. SFC RIDGE SAGS SOUTHWARD ON SUNDAY AND A FRONT COMES TO REST NORTH OF THE AREA THRU MONDAY. A SIMILAR SCENARIO LAST WEEK RESULTED IN SOME STRONG DIURNAL THUNDERSTORMS ACROSS THE REGION. GFS SHOWS H5 LOW DVLPG OVER ARKANSAS LATE SUNDAY INDUCING A TROF IN WRN GULF OF MEXICO THAT PERSISTS THRU 120 HOURS. THIS FEATURE COMBINED WITH THE SFC BOUNDARY KEEPS THE CWA IN MOIST LOW/MID LEVEL SW FLOW THRU MID WEEK. POPS WILL REMAIN IN 40-60% RANGE THRU THE EXTENDED. MARINE...WINDS AT THE BUOYS ARE AROUND 10 KT WITH GRAYS REEF COMING IN A LITTLE HIGHER. SOUTH WINDS WILL PREVAIL INTO NEXT WEEK AND BACKING TO SE DURING THE AFTERNOON IN RESPONSE TO SEA BREEZE. .PRELIMINARY POINT TEMPS/POPS... AMG 70 89 72 89 / 60 60 30 50 SSI 75 87 75 87 / 60 60 40 50 JAX 71 90 72 89 / 60 60 40 50 SGJ 73 87 73 87 / 60 50 40 50 GNV 70 91 71 90 / 60 60 30 50 OCF 70 91 71 91 / 60 60 30 50 .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. TRABERT/ZAPPE
Hazardous weather outlook, Jun 13, 1:44 PM EDT, 3 hours 30 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-132200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 144 PM EDT FRI JUN 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA AS AN UPPER LEVEL DISTURBANCE MOVES OVER THE FLORIDA PANHANDLE. AN ISOLATED STRONG STORM IS POSSIBLE WITH THE MAIN HAZARDS BEING FREQUENT LIGHTNING...SMALL HAIL AND GUSTY WINDS UP TO 40 MPH. STORM MOTION WILL BE TO THE NORTH-NORTHEAST AROUND 15 MPH WITH EASTERN ZONES AND COASTAL AREAS HAVING THE BEST CHANCE OF PRECIPITATION LINGERING INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH DAY DEVELOPING MAINLY DURING THE AFTERNOON AND LASTING INTO THE EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. TRABERT
In the hours before
Special weather statement, Jun 13, 3:01 PM EDT, 2 hours 13 minutes before
FLZ035-036-131945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 301 PM EDT FRI JUN 13 2003 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR GILCHRIST AND WESTERN ALACHUA COUNTIES... STRONG THUNDERSTORMS WILL AFFECT THE TRENTON AND NEWBERRY AREAS THROUGH 4 PM. GUSTY WINDS UP TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. ALSO FREQUENT LIGHTNING AND HEAVY DOWNPOURS WILL OCCUR. TAKE SHELTER IF YOU ARE OUTDOORS NEAR THESE STORMS. IF DRIVING USE CAUTION AS HEAVY RAIN MAY CAUSE FLOODING IN LOW SPOTS. MOVEMENT IS TO THE NORTHEAST AT 15 MPH. MZ
Special weather statement, Jun 13, 4:05 PM EDT, 1 hour 9 minutes before
FLZ035-132045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 405 PM EDT FRI JUN 13 2003 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN GILCHRIST COUNTY UNTIL 445 PM... A STRONG THUNDERSTORM JUST NORTH OF BELL WILL PRODUCE GUSTY WINDS OF UP TO 50 MPH ALONG WITH POSSIBLE MINOR WIND DAMAGE. VERY HEAVY RAIN AND FREQUENT LIGHTNING WILL ALSO OCCUR. TAKE SHELTER IF YOU ARE OUTDOORS NEAR THESE STORMS. IF DRIVING USE CAUTION AS HEAVY RAIN MAY CAUSE FLOODING IN LOW SPOTS. MOVEMENT IS TO THE NORTHEAST AT 15 MPH. MZ
Special weather statement, Jun 13, 4:19 PM EDT, 55 minutes before
FLZ023-030-031-132115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 419 PM EDT FRI JUN 13 2003 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BAKER...BRADFORD...AND UNION COUNTIES THROUGH 515 PM... AT 419 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES NORTH OF ELLERBEE... OR ABOUT 7 MILES NORTH OF RAIFORD...MOVING NORTH AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND RAIFORD...JOHNSTOWN...ELLERBEE...SANDERSON...MACCLENNY...GLEN ST. MARY AND TAYLOR THROUGH 515 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. SHASHY
Special weather statement, Jun 13, 4:36 PM EDT, 38 minutes before
GAZ164-132130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 436 PM EDT FRI JUN 13 2003 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON COUNTY VALID UNTIL 530 PM... AT 436 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 2 MILES SOUTHWEST OF ST. GEORGE...OR ABOUT 17 MILES WEST OF CALLAHAN...MOVING NORTH AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ST. GEORGE...HOMELAND AND FOLKSTON THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. SHASHY
Special weather statement, Jun 13, 5:05 PM EDT, 9 minutes before
GAZ153-132130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 505 PM EDT FRI JUN 13 2003 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR GLYNN COUNTY VALID UNTIL 530 PM... AT 505 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTHWEST OF EVERETT...OR ABOUT 14 MILES WEST OF DARIEN...MOVING NORTH AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND THALMANN AND EVERETT THROUGH 530 PM EDT. GUSTY WINDS OF 45 TO 55 MPH AND SMALL HAIL CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. SHASHY
Special weather statement, Jun 13, 5:08 PM EDT, 6 minutes before
FLZ024-132200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 508 PM EDT FRI JUN 13 2003 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU COUNTY UNTIL 6 PM... STRONG THUNDERSTORMS WILL AFFECT MAINLY WEST OF I-95 INCLUDING HILLIARD...CALLAHAN...AND KINGS FERRY THROUGH 6 PM. GUSTY WINDS UP TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. ALSO VERY HEAVY DOWNPOURS AND FREQUENT LIGHTNING WILL OCCUR. MOVEMENT IS TO THE NORTHEAST AT 15 MPH. MZ
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 4:09 PM EDT | Severe Thunderstorm Warning | JAX | Gilchrist, Union | 36 min |
| Jun 13, 4:16 PM EDT | Severe Thunderstorm Warning | JAX | Gilchrist | 29 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.